1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Prozac And Trazedone

Discussion in 'Medications & Substances' started by Suzanne, Jul 29, 2010.

  1. Suzanne

    Suzanne New Member

  2. She Cat

    She Cat VIP Member

    I can't comment on the Prozac, but I have taken Trazadone off and on for the past almost 13 years, and for sleep, it is a miracle drug for me. It's also easy to come off of, with no withdrawals. Well, on the dosage that I am on anyway. Not sure how it would be on higher dosages...
  3. kers

    kers VIP Member

    I take another SSRI and a very large dosage of Trazodone, since that's what it took to get me to go to sleep. The SSRI helped relieve the depression I had developed so that I could begin to treat the PTSD, and I'm now tapering off of it. I have no plans to ever get off the Trazodone. It has literally saved my life. I was profoundly impaired by lack of sleep and had no idea until I began getting a good night's sleep, every night. I no longer wake up in the middle of the night in a panic, and I don't have nightmares, either.
  4. Suzanne

    Suzanne New Member

    Thank you both very much for your responses and your opinions. I guess I should share a bit more about my "pharma" journey in order to explain my interest in this combination.

    The reason I am considering this cocktail is that the last time I was on meds I was taking Zoloft (100mg) daily and I was prescribed Trazedone to help with the insomnia but was told that I didn't have to take it every night, just when I felt I needed it. It did help a lot at that time and I took it fairly regularly ; perhaps 3 x per week.

    As I look back on my last ten years of experiences with meds, I see a pattern that is disturbing to me. (I have taken Prozac before, as well as Zoloft and Paxil) What happened was I would be in deep depression, so my med dosage (Anti-depressant) would be fairly high. For months I would feel "good" and be able to function. But then suddenly I would start feeling so good I would feel like I could conquer the world.

    The most notable time this happened was four years ago. I was taking the Zoloft at 100mg and about nine months later, I decided to open a bookstore. I took an enormous risk, and took out several loans. Needless to say the bookstore never even really got off the ground and I "crashed". I am now beginning to wonder if the high dosage led to a "mania".

    I then went off the medication (Zoloft) for awhile and started back up at 75mg. I felt really good at that dosage, and then all of a sudden I took up with a guy I barely knew, and moved to Southern California in order to find a job. At the time, I was really thinking that this was "it" and my life was all better. Things didn't work out well with him, I could not find a job, and ran out of medication.

    I am beginning to think that my problem has been that my dosages were too high and that I wasn't properly educating myself. When I am taking anti-depressants, I do feel good and seem to cope much better. But then all of a sudden, I do wierd and "wild" things. I have heard that anti-depressants can swing a person into "mild manias" and I have done some research on that.

    I would like to try a low dose Prozac, maybe 20mg (because it's less expensive and I have used it before with few problems, except for insomnia) and couple it with the Trazedone (daily) to help with my anxiety and sleep. Do you think that is a logical approach?
  5. kers

    kers VIP Member

    This was my immediate thought as well. Does your current prescribing doctor have your complete history? I would suggest discussing the possibility of mania before you consider switching meds. I believe some people with underlying bipolar disorder have manic reactions to antidepressants, which is why other mood stabilizers are used in those cases. It sounds like you have been through the wringer and it's good you are looking for more stability.
  6. Suzanne

    Suzanne New Member

    Thank you for your thoughts. I don't have a prescribing doctor right now. I am just sort of doing all my preliminary research so that I can know more about it, and know what to tell a doctor when I do see one.

    I have never been on a mood stabilizer and I have never been diagnosed with bi-polar disorder, although with my experiences I certainly don't discount it. It would not surprise me if I did receive that diagnosis, although I have to say that whenever I am not taking any medication at all, I don't seem to experience the symptoms of Bipolar I or II. My official diagnoses is Complex PTSD and Chronic Depression.

    Thank you again for your input and kind words.
  7. MAS444

    MAS444 New Member

    Hi Suzanne, I am also diagnosed with Complex PTSD. I am taking 30 mg of Prozac as a way to lessen the hypervigilance and other PTSD symptoms. My doctor recently prescribed Trazadone to help with night terrors, but I haven't tried it yet. Can you check back in and let us know how you are doing with the combination? Are you feeling better? (I hope so!) :)
  8. Gloria

    Gloria I'm taking those lemons and making lemonaide!

    I recently started on a very low dose of prozac 1/2 tab of 30 mg daily. I have taken Trazadone but it makes me a little sick. I take clonazapam, klonopin (generic). Instant relaxation and helps me sleep. Trazadone tends to make me too sleepy and I need to get up early because I have a farm and need to get out and take care of animals at 4-5 a.m.

    Hope you are doing well! Keep us posted!!

Share This Page

Users found this page by searching for:

  1. trazodone and Prozac

    ,
  2. trazodone saved my life

    ,
  3. trazodone with prozac

    ,
  4. prozac and trazodone,
  5. prozac and trazodone together,
  6. prozac trazodone combination,
  7. prozac and trazadone taken together,
  8. trazadone saved my life,
  9. prozac and PTSd,
  10. trazodone and fluoxetine together,
  11. prozac trazodone,
  12. trazedone,
  13. can i take prozac and trazodone together,
  14. mss,
  15. trazodone taken with prozac